Alert archive / West Virginia / Flash Flood Warnings in 2019

Flash Flood Warning 63, NWS Charleston, WV

July 22, 20195 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 22, 2019, 7:10 PM EDT for 5 counties in West Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2019, 7:10 PM EDT (23:10 UTC)
Expired
Jul 22, 2019, 10:15 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 7:24 PM EDTFLASH FLOODHarts, WVRT. 10 BEGINNING TO FLOOD AT HARTS, NEAR FAMILY DOLLAR.
Jul 22, 7:40 PM EDTFLASH FLOOD1 E Upper Tug, WVWAYNE 911 REPORTS FLOODING IN THE CAMP CREEK ROAD AND RT. 152 AREAS.
Jul 22, 7:48 PM EDTFLASH FLOOD1 Wsw Estep, WVPUBLIC REPORT OF ROAD FLOODING ALONG NORTH FORK ROAD OFF OF BIG UGLY CREEK ROAD. VIA SOCIAL MEDIA.
Jul 22, 9:17 PM EDTHEAVY RAIN 2.8Harts, WVTOTAL FOR SO FAR TODAY AT KWVHARTS2

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WGUS51 KRLX 222310
FFWRLX
WVC005-043-045-059-099-230215-
/O.NEW.KRLX.FF.W.0063.190722T2310Z-190723T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
710 PM EDT Mon Jul 22 2019

The National Weather Service in Charleston West Virginia has issued a

* Flash Flood Warning for...
  Northwestern Mingo County in southern West Virginia...
  Southern Lincoln County in central West Virginia...
  Northwestern Logan County in southern West Virginia...
  Southeastern Wayne County in western West Virginia...
  West central Boone County in central West Virginia...

* Until 1015 PM EDT.

* At 710 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to one inch of rain has
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Logan, Chapmanville, Chief Logan State, Ranger, Gill, Mount
  Gay-Shamrock, Spurlockville, Kiahsville, Dunlow, Harts, West Logan,
  Mitchell Heights, Mount Gay, Verdunville, Crum, Dingess,
  Wilsondale, Mud and Breeden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3797 8247 3798 8246 3811 8244 3815 8188
      3783 8190 3788 8242 3791 8246 3791 8247
      3790 8247 3790 8248 3792 8247 3792 8248

$$

21
1 follow-up statement
950 
WGUS71 KRLX 230205
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1005 PM EDT Mon Jul 22 2019

WVC005-043-045-059-099-230215-
/O.EXP.KRLX.FF.W.0063.000000T0000Z-190723T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mingo WV-Lincoln WV-Logan WV-Wayne WV-Boone WV-
1005 PM EDT Mon Jul 22 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN MINGO...SOUTHERN
LINCOLN...NORTHWESTERN LOGAN...SOUTHEASTERN WAYNE AND WEST CENTRAL
BOONE COUNTIES WILL EXPIRE AT 1015 PM EDT...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 3797 8247 3798 8246 3811 8244 3815 8188
      3783 8190 3788 8242 3791 8246 3791 8247
      3790 8247 3790 8248 3792 8247 3792 8248

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 5:53 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 22, 5:53 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Charleston WV
553 PM EDT Mon Jul 22 2019

.SYNOPSIS...
Cold front crosses this afternoon and tonight, taking showers
and storms with it. Cooler, drier weather to follow this week.
Increasing heat and humidity late in the week and next weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 551 PM Monday...

Increased POPs for nearly the entire area for this evening
and delayed the back edge of the precip by several hours. Front
continues to progress SSE across the CWA and plenty of post-
frontal rain is prog to persist for much of the evening
(especially across WV).

As of 240 PM Monday.

Cold front just entering the forecast area early this afternoon,
will cross the entire area through this evening, taking the
showers and thunderstorms with it.

Cloud cover and areas of rain has limited heating across much of
the forecast area east of the Ohio River. Farther west, less
rain, and breaks in the overcast, has allowed some heating
ahead of an approaching line of showers and thunderstorms, which
were along and ahead of the cold front. The opportunity for
heating ahead of this line was limited, and so is the potential
for severe weather. The storms will only weaken further east of
the Ohio River as they enter more stable air, and then further
still as they trek east after sunset.

The high moisture content along and ahead of the front will
allow for intense rainfall rates, with dual pol rainfall rates
of 1 to 2 1/2 inches per hour likely to increase a bit. This
heavy rainfall will be brief, but any repetition of downpours,
especially over pockets hit hard earlier, may cause flash
flooding, and the flood watch remains in place east of the Ohio
River, ending west to east in two segments as the front crosses
tonight.

Stratus is likely to follow the front tonight, especially east
of the Ohio River if not mainly in and near the mountains,
Models show low and mid level dry air farther west tonight, once
the front is past. Stratus will lift into stratocu and morning
cu Tuesday morning, before mixing into a scattered cu field
Tuesday afternoon, as the cooler and drier air becomes
established.

Temperatures and dew points close to the NAM and a short term
blend, and not much change from the precious forecast. Have lows
near normal tonight, and then highs below normal on Tuesday, a
noticeably cooler and drier day on tap.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 245 PM Monday...

Expansive upper ridging over the Desert Southwest will aid in
deamplifying the deep trough residing over the eastern CONUS
this week. During which time, surface high pressure will nestle
into the Ohio Valley by late Wednesday night and maintain
position through the forecast period.

Northerly flow both aloft and at the surface will invite cooler
and drier air into the area, a much needed cool down compared
to last week's extreme heat. Expect highs to level out in the
low 80s across the lowlands and the low 70s in the mountains on
Wednesday and Thursday, then slightly rising into the mid- to
upper-80s/mid 70s on Friday as the center of the high begins to
shift northeastward.

Non-zero precip chances exist through the period, particularly
along the mountains given the loitering low level moisture,
diurnal heating, and orographic effects each afternoon.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 245 PM Monday...

Upper heights will continue to be on the rise through the
weekend as the mighty ridge out west breaks down and allows for
Gulf low level moisture to return to the midst of Central
Appalachia. Afternoon highs will return to slightly above
seasonable levels this weekend, with still a very low chance for
rain and showers. Long range guidance and ensembles suggest
this fairly dry pattern persisting until just beyond the long
term period.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
As of 240 PM Monday...

Patchy MVFR to IFR ceilings at times give way to VFR this
afternoon in a moist air mass across the area, ahead of a cold
front crossing the Ohio Valley. Areas of rain may cause MVFR to brief
IFR visibility.

Line of showers and thunderstorms ahead of the cold front may
bring a brief period IFR conditions and gusty winds, especially
along the Ohio river, at PKB 19Z-21Z, HTS 20-22Z, CKB 21-23Z,
and CRW and EKn 22Z-00Z Tuesday. Thunderstorms are less likely
to have an impact on BKW, as the cold front arrives there later
tonight.

Areas of post rain fog tonight will be mainly MVFR, as drier
air moves in behind the front, with some IFR in the mountains.
IFR stratus will form below the frontal inversion once the front
passes tonight, especially in and near the mountains, and then
lift Tuesday morning, as the frontal inversion deepens with the
help of daytime heating. This will clear the way for a VFR
afternoon Tuesday.

Light southwest surface flow will become north northwest behind
the cold front later today and tonight, as light to moderate
southwest flow aloft become light north to northwest aloft
behind the front later this afternoon and tonight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and coverage of clouds and rain
will likely require AMDs into tonight. Overnight and morning fog
and stratus and stratocu may vary. Higher confidence in VFR
conditions Tuesday afternoon.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  L    L    M    L    M    H    H    H    H    H    H    M
HTS CONSISTENCY  M    M    H    H    M    M    M    M    H    M    L    L
BKW CONSISTENCY  M    L    H    L    L    M    M    H    H    H    H    L
EKN CONSISTENCY  L    L    M    H    L    M    M    M    M    L    M    M
PKB CONSISTENCY  H    M    M    M    M    M    M    M    M    M    M    M
CKB CONSISTENCY  H    H    M    M    H    H    H    M    H    L    L    L

AFTER 00Z WEDNESDAY...
IFR possible with late night and morning river valley fog for
the middle of the week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 2 AM EDT Tuesday for WVZ024>026-033-
     034-515>526.
     Flash Flood Watch until 8 PM EDT this evening for WVZ005>011-
     013>020-027>032-039-040.
OH...None.
KY...Flash Flood Watch until 8 PM EDT this evening for KYZ105.
VA...Flash Flood Watch until 2 AM EDT Tuesday for VAZ003-004.

&&

SYNOPSIS...26/TRM/SL
NEAR TERM...RH/TRM
SHORT TERM...MEK
LONG TERM...MEK
AVIATION...TRM
Hazardous weather outlook, Jul 22, 4:10 AM EDT, 15 hours before
Hazardous Weather Outlook
National Weather Service Charleston WV
410 AM EDT Mon Jul 22 2019

KYZ105-WVZ005>011-013>020-027>032-039-040-230815-
Lawrence KY-Wayne-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-
Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-
Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
410 AM EDT Mon Jul 22 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is also a marginal risk of severe thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ075-076-083>087-230815-
Greenup-Carter-Boyd-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-
410 AM EDT Mon Jul 22 2019

This Hazardous Weather Outlook is for portions of northeast
Kentucky and portions of southeast Ohio.

.DAY ONE...Today and Tonight.

There is a marginal risk of severe thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024>026-033-034-515>526-230815-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
410 AM EDT Mon Jul 22 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast West Virginia, southeast West Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is also a marginal risk of severe thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-230815-
Perry-Morgan-
410 AM EDT Mon Jul 22 2019

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 22, 5:48 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
548 PM EDT Mon Jul 22 2019

KYZ103-OHZ087-WVZ005-006-222215-
Boyd-Lawrence-Wayne-Cabell-
548 PM EDT Mon Jul 22 2019

...A STRONG THUNDERSTORM WILL AFFECT BOYD...SOUTHEASTERN LAWRENCE...
CABELL AND NORTHERN WAYNE COUNTIES...

At 548 PM EDT, a strong thunderstorm was located over Ceredo, or 7
miles southwest of Huntington, moving east at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Huntington, Ashland, Wayne, Chesapeake, Proctorville, Beech Fork
State Park, Cannonsburg, Barboursville, Kenova, Milton, Catlettsburg,
Ceredo, Ona, Princess, Durbin, Burnaugh, Centerville, South Point,
Burlington and Lockwood.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 181 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 27.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

LAT...LON 3847 8260 3848 8208 3816 8234 3835 8278
      3836 8277 3837 8279
TIME...MOT...LOC 2148Z 271DEG 32KT 3836 8254

21
Special weather statement, Jul 22, 6:20 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
620 PM EDT Mon Jul 22 2019

WVZ005-006-013>015-025-026-222315-
Boone-Kanawha-Lincoln-Logan-Wayne-Cabell-Putnam-
620 PM EDT Mon Jul 22 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CABELL...WEST CENTRAL
KANAWHA...SOUTHERN PUTNAM...LINCOLN...NORTHWESTERN LOGAN...CENTRAL
WAYNE AND NORTHWESTERN BOONE COUNTIES...

At 620 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Ona to near East Lynn Lake. Movement
was east southeast at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Charleston, Nitro, Madison, Wayne, Hamlin, Jefferson, South
Charleston, St. Albans, Dunbar, Hurricane, Barboursville, Milton,
Chapmanville, Poca, Ranger, Ona, Culloden, Spurlockville, Institute
and Tornado.

This includes the following highways...
 Interstate 77 in West Virginia near mile marker 109.
 Interstate 64 in West Virginia between mile markers 16 and 56.
 Route 119 between mile markers 33 and 77.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3851 8228 3850 8208 3848 8206 3849 8205
      3846 8162 3790 8192 3796 8219 3798 8219
      3796 8223 3803 8253 3805 8254
TIME...MOT...LOC 2220Z 302DEG 27KT 3845 8219 3810 8247

21
Special weather statement, Jul 22, 6:28 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Charleston WV
628 PM EDT Mon Jul 22 2019

VAZ004-WVZ024-025-033-034-515-222300-
Buchanan-Wyoming-Northwest Raleigh-McDowell-Logan-Mingo-
628 PM EDT Mon Jul 22 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCDOWELL...MINGO...WEST
CENTRAL RALEIGH...SOUTHERN LOGAN AND WYOMING COUNTIES...

At 628 PM EDT, a strong thunderstorm was located over Red Jacket, or
7 miles east of Williamson, moving east at 40 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Williamson, Welch, Pineville, Mullens, Oceana, Man, Delbarton,
Hanover, R.d. Bailey Lake, Gilbert Creek, Mallory,
Amherstdale-Robinette, Twin Falls State Park, Red Jacket, Chattaroy,
Hinch, Buskirk, Holden, Matewan and Gilbert.

This includes Route 119 between mile markers 1 and 16.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3749 8203 3754 8197 3755 8204 3753 8205
      3756 8208 3755 8213 3759 8213 3762 8218
      3765 8218 3763 8221 3766 8224 3768 8230
      3774 8233 3776 8231 3778 8234 3780 8161
      3776 8157 3780 8152 3780 8140 3745 8138
TIME...MOT...LOC 2228Z 267DEG 38KT 3767 8213

21
Local storm report, Jul 22, 6:34 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT MON JUL 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     FLASH FLOOD      PEW HILL                39.18N  81.14W
07/22/2019                   RITCHIE            WV   EMERGENCY MNGR

            6 HOMES DAMAGED FROM FLOOD WATERS ALONG ROUTE 31 AND
            ALONG PEW HILL ROAD. NUMEROUS ROADS AND A FEW BRIDGES
            BETWEEN CAIRO AND HARRISVILLE CONTINUE TO BE UNDER
            WATER.

&&

EVENT NUMBER RLX1901854

HART
Special weather statement, Jul 22, 6:51 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
651 PM EDT Mon Jul 22 2019

WVZ016-018-027>031-039-040-519-521-222315-
Barbour-Calhoun-Clay-Roane-Harrison-Northwest Webster-Northwest
Nicholas-Upshur-Lewis-Gilmer-Braxton-
651 PM EDT Mon Jul 22 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CALHOUN...
NORTHWESTERN NICHOLAS...CENTRAL GILMER...LEWIS...BRAXTON...
NORTHWESTERN UPSHUR...SOUTHEASTERN ROANE...NORTHWESTERN WEBSTER...
WEST CENTRAL BARBOUR...CLAY AND SOUTH CENTRAL HARRISON COUNTIES...

At 648 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Jackson Mill to 6 miles east of Big
Otter. Movement was east at 30 mph.

Locations impacted include...
Buckhannon, Weston, Sutton, Clay, Gassaway, Jackson Mill, Birch
River, Glen, Stonewall Jackson, Big Otter, Rock Cave, Wallback,
Harrison, Burnsville, Jane Lew, Flatwoods, Sand Fork, Indore, Little
Birch and French Creek.

This includes the following highways...
 Interstate 79 between mile markers 32 and 107.
 Route 19 between mile markers 50 and 68.
 Route 33 between mile markers 1 and 15.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

LAT...LON 3838 8068 3840 8095 3836 8101 3826 8123
      3847 8128 3853 8120 3854 8120 3916 8058
      3910 8008
TIME...MOT...LOC 2248Z 213DEG 31KT 3913 8044 3864 8094

21
Special weather statement, Jul 22, 7:05 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
705 PM EDT Mon Jul 22 2019

WVZ013-015-024>026-222330-
Boone-Kanawha-Lincoln-Logan-Mingo-
705 PM EDT Mon Jul 22 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MINGO...CENTRAL KANAWHA...CENTRAL LINCOLN...NORTHWESTERN LOGAN AND
BOONE COUNTIES...

At 703 PM EDT, a line of strong thunderstorms was located near
Chapmanville, or 11 miles north of Logan, moving east at 40 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Madison, Logan, Chesapeake, Marmet, Belle, Chapmanville, Van, Mount
Gay-Shamrock, Spurlockville, Harts, Bald Knob, Chief Logan State,
Gill, Wharton, Julian, Alum Creek, Holden, Danville, Whitesville and
West Logan.

This includes the following highways...
 West Virginia Turnpike between mile markers 83 and 92.
 Route 119 between mile markers 26 and 69.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3795 8231 3802 8220 3805 8219 3805 8221
      3827 8201 3828 8144 3797 8154 3793 8157
      3790 8156 3784 8158 3782 8240 3783 8241
TIME...MOT...LOC 2303Z 265DEG 34KT 3800 8206

21

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:18 PM EDTSpecial Weather StatementRLXLincoln27 min
Jul 21, 8:20 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln40 min
Jul 21, 9:27 PM EDTSpecial Weather StatementRLXClay33 min
Jul 21, 9:55 PM EDTSpecial Weather StatementRLXCalhoun, Clay35 min
Jul 21, 10:17 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer28 min
Jul 22, 3:30 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 28 more23 hr
Jul 22, 4:41 PM EDTSpecial Weather StatementRLXBarbour, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 5 more49 min
Jul 22, 5:04 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Ritchie4 hr
Jul 22, 5:35 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Wirt40 min
Jul 22, 5:45 PM EDTSpecial Weather StatementRLXBraxton, Clay45 min
Jul 22, 5:48 PM EDTSpecial Weather StatementRLXCabell27 min
Jul 22, 6:20 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Wayne55 min
Jul 22, 6:28 PM EDTSpecial Weather StatementRLXMingo, Wyoming32 min
Jul 22, 6:33 PM EDTFlash Flood WarningRLXCabell, Wayne3 hr
Jul 22, 6:42 PM EDTFlash Flood WarningRLXWayne3 hr
Jul 22, 6:51 PM EDTSpecial Weather StatementRLXBraxton, Clay, Lewis24 min
Jul 22, 7:05 PM EDTSpecial Weather StatementRLXBoone, Lincoln25 min
Jul 22, 7:36 PM EDTSpecial Weather StatementRLXBoone24 min
Jul 22, 7:45 PM EDTSpecial Weather StatementRLXBarbour, Upshur, Webster45 min
Jul 22, 7:49 PM EDTFlash Flood WarningRLXBoone, Fayette, Kanawha, Logan, Raleigh3 hr

Nearby

Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.